MAUDE Adverse Event Report: LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT
Model Number 0638-807-01
Medical Device Problem Codes Device Displays Incorrect Message (2591); Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure post-sedation, the console showed red screen and it displayed error code all laser malfunction.After that, by additional information was notified that the procedure was discontinued as the device was defective.This event occurred outside the patient body, therefore there was no patient complication.This event is being reported for aborted/cancelled procedure with a patient whose sedation status was unknown.
 
Event or Problem Description
It was reported that, after the patient had been sedated for a procedure, the console displayed a red screen, indicating case saver mode.An error code "all laser malfunction" was also displayed.The procedure was cancelled.There were no patient complications.This event is being reported for an aborted/cancelled procedure with a patient under anesthesia.
 
Additional Manufacturer Narrative
The console was evaluated by a field service engineer (fse) at the customer site.During functional evaluation of the console, it was found that the internal mirror was burnt.Therefore, the reported allegation was confirmed leading to the reported event.After replacing the internal mirror and flow switch, the issue was resolved, and the unit was within specification and as a result the console was functioning as intended.Most likely the damaged internal mirror and flow switch could have affected the device performance leading to the event experienced by the customer.No further issues were identified during service, and the console was confirmed to be fully functional after replacing.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
VERSAPULSE POWERSUITE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18083440
Report Number2124215-2023-62329
Device Sequence Number6713818
Product Code GEX
UDI-Device Identifier07290109146225
UDI-Public07290109146225
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0638-807-01
Device Catalogue Number0638-807-01
Device Lot Number0000000440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown